Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Northern Indiana

May 28, 2011Allen County, Huntington County, Whitley County, Indiana; Paulding County, Ohio

NWS Northern Indiana issued this special weather statement at May 28, 2011, 9:13 PM EDT for Allen County, Huntington County, Whitley County, Indiana; Paulding County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 9:13 PM EDT (01:13 UTC)
Expired
May 28, 2011, 9:45 PM EDT
In force
32 min
Issued by
NWS Northern Indiana

Counties Allen County, IN, Huntington County, IN, Whitley County, IN, Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS83 KIWX 290113
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011

INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER 
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA. 

UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND 
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE AND WOODBURN...
  CONVOY...
  PAYNE AND ANTWERP...
  PAULDING...
  DIXON...TOWNLEY AND HARLAN...
  MCGILL... EDGERTON...
  FORT WAYNE...

LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
      4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 28, 3:37 PM EDT, 5 hours 36 minutes earlier.

Area forecast discussion, May 28, 3:37 PM EDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EDT SAT MAY 28 2011

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT.

...HEAVY RAIN THREAT AND POSSIBLE SEVERE STORMS TONIGHT INTO
SUNDAY...

AREA OF SHOWERS IS ENTERING SW PARTS OF THE CWA AS OF WRITING WAS
MOVING INTO SOUTHWESTERN AREAS. LIGHTNING NOTED EARLIER HAS ENDED AS
SHOWERS ENCOUNTERING LOWER INSTABILITIES AND SUPPORT AWAY FROM BEST
LLJ. AREAS OF STORMS ONGOING ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS WHERE CLUSTER OF RATHER IMPRESSIVE LOOKING
SUPERCELLS HAVE BEEN MOVING EAST ACROSS THESE AREAS WHERE SVR WATCH
WAS JUST ISSUED. ADDITIONAL STORMS DEVELOPING ACROSS WEST CENTRAL
ILLINOIS INTO IOWA AND MISSOURI MOVING NORTHEAST. EXPECTING AREA
MOVING IN TO SLOWLY WEAKEN OVER TIME. WILL HANDLE WITH PRE 1ST
PERIOD.

NAM12/WRF POINTING TOWARDS CONVECTION ACROSS MISSOURI/IOWA/ILLINOIS
INCREASING AND MOVING ACROSS MAINLY NW HALF. HOWEVER BOTH MODELS
HAVE DONE POORLY HANDLING CONVECTION THAT WAS ALREADY UNDERWAY
SHORTLY AFTER 12Z SO CONFIDENCE IS LOW. LAST SEVERAL RUNS OF THE
HRRR HAVE HAD THE OVERALL IDEA ON CURRENT LAYOUT OF CONVECTION. THIS
MODEL TENDS TO DEVELOP SEVERAL WAVES OF SHOWERS AND STORMS AND FOCUS
THEM OVER TIME INTO SE AREAS. GIVEN RADAR TRENDS BOTH SCENARIOS ARE
PLAUSIBLE BUT CONCERNED THAT STRONGER CONVECTION ACROSS CENTRAL
ILLINOIS MAKE KEEP BEST FEED OF MSTR AND LL INFLOW LIMITED UNTIL
LATER TONIGHT. CAPES WILL BE RATHER LOW TONIGHT BEING NORTH OF THE
WARM FRONT BUT THREAT FOR HAIL AND HEAVY RAIN DEFINITELY EXISTS. ALL
SIGNS WOULD POINT TOWARDS SOME RATHER EFFICIENT PRECIP PRODUCING
STORMS TONIGHT GIVEN INCREASING FLOW AND PWATS ABOVE 1.5 INCHES
LATER TONIGHT INTO SUNDAY. WILL CONTINUE WITH LIKELY POPS FOR ALL
BUT FAR S LOCATIONS AND THROW IN MENTION OF HEAVY RAIN. CAT POPS
WILL LIKELY BE NEEDED AT SOME POINT BUT WITH CONVECTIVE EVOLUTION
NOT CLEAR FEEL IT IS BETTER TO HOLD OFF. SVR THREAT WOULD
EXIST...MAINLY IN THE FORM OF LARGE HAIL AND LOCALLY DAMAGING WIND
GUSTS GIVEN LIKELY ELEVATED NATURE. HYDRO CONCERNS LOOM GIVEN
SATURATED CONDITIONS. FFG GUIDANCE VALUES HAVE COME UP ACROSS THE
AREA BUT FEEL THEY SHOULD BE A BIT LOWER. AFTER GOOD COORDINATION
FROM SURROUNDING OFFICES WILL HOLD OFF ON ANY WATCHES UNTIL
EVOLUTION IS CLEARER. LOWS TONIGHT WILL BOTTOM OUT IN THE 60S.

WARM FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY. MODELS WANT TO
SPEED THE FRONT NORTH BUT KEEP STRONG CAPPING BACK UNTIL LATE
AFTERNOON. CONCERNED THAT OVERNIGHT CONVECTION MAY SLOW THE
NORTHWARD MIXING OF THE FRONT. FAVORABLE SVR CONDITIONS COULD TAKE
SHAPE IN THE AFTERNOON DEPENDING ON PROXIMITY OF FRONT. WILL STICK
WITH IDEA OF PREV GRIDS AT THIS POINT WITH JUST A BIT OF A NORTHWARD
PUSH. AREAS IN THE WARM SECTOR SHOULD SEE NO PROBLEM CLIMBING INTO
THE 80S BUT AMOUNT OF CLOUD COVER AROUND INITIALLY MAY HINDER WARM
UP TILL AFTERNOON. ALL PCPN CHANCES WILL BE GONE SUNDAY NIGHT AS
STRONG EML WILL BE IN PLACE ACROSS THE AREA. LOWS WILL DROP BACK
INTO THE MIDDLE 60S.

&&

.LONG TERM...MONDAY THROUGH SATURDAY

FORECAST AREA WILL BE FIRMLY IN WARM SECTOR ON MONDAY WITH SFC WARM
FRONT EXPECTED TO STALL OR SLOW ACROSS THE NORTHERN GREAT LAKES
REGION. IMPRESSIVE MID LEVEL THERMAL RIDGING NOTED AMONG ALL
AVAILABLE GUIDANCE WITH 700 HPA TEMPS HOVERING IN THE +10 TO +12 DEG
CELSIUS RANGE. THUS...CAPPING SHOULD REMAIN IN PLACE ACROSS THE
LOCAL AREA ON MONDAY WITH CONTINUED SOUTH SOUTHWESTERLY FLOW. MIXING
NOT PARTICULARLY DEEP ON MONDAY GIVEN VERY WARM LOW/MID LEVELS BUT
EVEN MIXING TO 900 HPA SHOULD YIELD HIGHS AROUND 90. MAIN UPPER
LEVEL LOW ACROSS THE NORTHERN ROCKIES SHOULD BECOME MORE
PROGRESSIVE BY MONDAY NIGHT INTO EARLY TUESDAY AS AN UPPER LEVEL JET
STREAK CUTS THROUGH BASE OF THIS TROUGH AND LIFTS NORTHEAST THROUGH
THE NORTHERN PLAINS. SOME COOLING IN THE MIDLEVELS IS EXPECTED ON
TUESDAY AS MID LEVEL THERMAL RIDGE SHIFTS EAST OF THE AREA. BY LATE
TUESDAY AFTERNOON AS SFC TEMPERATURES WARM CLOSE TO 90 AGAIN...CIN
SHOULD BE QUITE SMALL...ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE
FORECAST AREA WHERE SLIGHTLY COOLER MID LEVELS ARE EXPECTED. CHANCES
OF STORMS STILL APPEAR TO BE RATHER MINIMAL TUESDAY AFTERNOON GIVEN
SFC TROUGH AND STRONGER LOW LEVEL CONVERGENCE REMAINING TO THE
WEST...AND CONTINUED OVERALL WEAK MID/UPPER LEVEL FORCING.

UPPER LEVEL LOW WILL CONTINUE NORTHEASTWARD ACROSS SOUTHERN ONTARIO
TUESDAY NIGHT...EVENTUALLY DRAGGING COOL FRONT EASTWARD ACROSS THE
AREA OVERNIGHT. HOWEVER...BEING SO FAR DIVORCED FROM STRONGER
FORCING ACROSS NORTH CENTRAL TIER OF CONUS/SOUTH CENTRAL
CANADA....FRONTAL CONVERGENCE APPEARS TO BE QUITE WEAK ON TUESDAY
NIGHT. WHILE CAP DOES ERODE LATE TUESDAY AFTERNOON/TUESDAY EVENING
HAVE SOME CONCERN THAT STABILIZING BOUNDARY LAYER WILL OFFSET
INCREASED INSTABILITY GAINED FROM CAP EROSION. STILL FEEL THAT
BETTER CHANCE OF STORMS WILL REMAIN WEST AND NORTH OF THE FORECAST
AREA TUESDAY AFTERNOON AND TUESDAY NIGHT BUT WILL AT LEAST MAINTAIN
LOW CHANCE MENTION FOR TSRA DURING THIS PERIOD.

A SECONDARY UPPER TROUGH WILL PASS THROUGH GREAT LAKES REGION ON
WEDNESDAY ALLOWING FOR BACK DOOR COOL FRONT TO DROP SOUTHWARD ACROSS
THE AREA PROVIDING COOLER CONDITIONS FOR THURSDAY WITH HIGHS
GENERALLY ONLY IN THE MID 70S BY THIS TIME...ALTHOUGH COOLER CLOSER
TO LAKE MICHIGAN WITH ONSHORE FLOW BEHIND THIS BOUNDARY. MID LEVEL
HEIGHT RISES BEGIN TO MOVE BACK IN FOR FRIDAY...AND SOME CONCERN AS
THIS OCCURS COULD GET A PERIOD OF STRONGER LOW LEVEL THETAE
ADVECTION THAT COULD PRODUCE ENOUGH INSTABILITY/FORCING FOR THREAT
OF SOME SHOWERS AND THUNDERSTORMS. HOWEVER AT THIS FORECAST DISTANCE
AND SOME LOWER CONFIDENCE IN TIMING THIS STRONGER FORCING HAVE OPTED
TO OMIT FOR NOW.

12Z GFS HAS TRENDED MORE TOWARD ECMWF IDEA IN TERMS OF LESS
AMPLITUDE WITH NEXT EASTERN PACIFIC RIDGE RIDER FOR THE END OF THE
WEEK INTO NEXT WEEKEND...WITH MAINTENANCE OF STRONGER UPPER RIDGING
ACROSS THE CENTRAL PART OF THE COUNTRY. SHOULD SEE A SLOW MODERATION
IN TEMPERATURES AS THIS RIDGE SLOWLY SHIFTS EASTWARD TOWARD THE END
OF THE PERIOD...ALTHOUGH SETUP DOES SEEM CONDUCIVE FOR MORE WEAK
BACKDOOR COLD FRONTS WITH POTENTIAL WAVES DIVING THROUGH NORTHERN
GREAT LAKES AND NORTHEAST CONUS THAT COULD FURTHER DELAY THIS
WARMING. NORTHWEST UPPER FLOW DOWNSTREAM OF THIS RIDGE AXIS COULD
ALSO LEAVE THE AREA VULNERABLE TO A COUPLE OF PERIODS OF THUNDER
CHANCES...BUT VERY DIFFICULT AT THIS TIME TO TRY AND ASSESS THIS
POTENTIAL...SO WILL LEAVE DAYS 6 AND 7 DRY AT THIS TIME AND WAIT FOR
SOME CONSISTENCY IN MEDIUM RANGE MODELS BEFORE INSERTING POPS.

&&

.AVIATION...
VERY TOUGH SET OF TAFS FOR THIS PACKAGE WITH SEVERAL POSSIBLE
SCENARIOS FOR CONVECTIVE ACTIVITY INTO SUNDAY WITH ADVANCING WARM
FRONT. FIRST CONCERN WILL BE WITH AREA OF SHOWERS AND STORMS
MOVING OUT OF ILLINOIS. LIGHTNING HAS SEEMED TO TREND SOMEWHAT
MORE EAST THAN NORTH OVER THE PAST HOUR WITH OVERALL MVMT OF THE
PRECIP ITSELF STILL TO THE NE. HAVE ADDED A PREDOMINATE SHOWER
GROUP FOR A FEW HOURS AT KFWA WITH ONLY A TEMPO AT KSBN GIVEN
LIGHTER RETURNS AND LACK OF REPORTS OF SIG PRECIP ACROSS NORTHERN
ILLINOIS. LOW CLOUDS LOOK TO REMAIN IN PLACE AT BOTH SITES INTO
TONIGHT AND LIKELY UNTIL WARM FRONT MOVES NORTH ON SUNDAY.

OF GREATER CONCERN IS CONVECTIVE POTENTIAL TONIGHT INTO SUNDAY.
WARM FRONT WILL BE WORKING NORTH WITH INCREASING LL FLOW AND
CHANCES FOR CONVECTION. HIGH RES MODELS DEPICT CONVECTION RE-
DEVELOPING TO THE SOUTH AND WEST AND MOVING THIS DIRECTION
TONIGHT. GREATEST AREA OF CONCERN WILL BE MORE TOWARDS KFWA
TONIGHT SHIFTING TO KSBN SUNDAY AS THE FRONT PROGRESSES NORTH.
HAVE KEPT WITH CB MENTION FOR NOW AND WILL HOLD OFF ON ANY FURTHER
DETAIL UNTIL PICTURE BECOMES CLEARER.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...FISHER
Hazardous weather outlook, May 28, 3:58 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT MAY 28 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
358 PM EDT SAT MAY 28 2011 /258 PM CDT SAT MAY 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. HEAVY RAINFALL WILL BE THE
MAIN THREAT WITH ADDITIONAL FLOODING POSSIBLE IN SOME AREAS. SOME
OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY
NIGHT. SOME STORMS SUNDAY COULD BECOME SEVERE GENERALLY ALONG AND
NORTH OF HIGHWAY 6.

HOT AND HUMID CONDITIONS WILL ARRIVE MONDAY AND TUESDAY...
RESULTING IN HEAT INDICIES INTO THE MIDDLE TO POSSIBLY UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-292000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH STORMS LIKELY
TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS
ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY
NIGHT. SOME STORMS SUNDAY MAY BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 28, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
833 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             WARREN                  40.68N  85.43W
05/28/2011  M1.00 INCH       HUNTINGTON         IN   FIRE DEPT/RESCUE

&&

EVENT NUMBER IWX1100932

CEO
Special weather statement, May 28, 8:38 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
838 PM EDT SAT MAY 28 2011

INZ018-025-026-290100-
ALLEN IN-HUNTINGTON IN-WELLS IN-
838 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS... AND CENTRAL
HUNTINGTON COUNTIES IN NORTHEAST INDIANA...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANDREWS...OR 8 MILES WEST OF HUNTINGTON...
MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OSSIAN...
  MARKLE...ROCKFORD AND ZANESVILLE...
  UNIONDALE...KINGSLAND AND MURRAY...
  TOCSIN AND CRAIGVILLE...

LAT...LON 4077 8564 4095 8562 4092 8507 4075 8508
TIME...MOT...LOC 0037Z 275DEG 41KT 4085 8551
Special weather statement, May 28, 8:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
841 PM EDT SAT MAY 28 2011

INZ008-014>017-022>025-290115-
CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MARSHALL IN-MIAMI
IN-NOBLE IN-WABASH IN-WHITLEY IN-
841 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...NORTHWESTERN WABASH...KOSCIUSKO...SOUTHEASTERN MARSHALL AND
EASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
HUNTINGTON...WHITLEY AND SOUTHERN NOBLE COUNTIES IN NORTHEAST
INDIANA...

AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARSAW TO AKRON TO
11 MILES WEST OF MEXICO...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NORTH MANCHESTER AND TRI-LAKES...
  COLUMBIA CITY...
  WABASH...
  MEXICO...
  SOUTH WHITLEY...
  ETNA...ORMAS AND KNAPP LAKE...

LAT...LON 4133 8526 4104 8555 4072 8588 4089 8642
      4119 8624 4140 8592
TIME...MOT...LOC 0041Z 278DEG 51KT 4127 8576 4106 8596
          4084 8626

CEO
Local storm report, May 28, 8:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            MARION                  40.56N  85.66W
05/28/2011                   GRANT              IN   LAW ENFORCEMENT

            COUNTY WIDE MINOR FLOODING. MANY STREETS FLOODED IN
            CITY OF MARION

&&

EVENT NUMBER IWX1100933

CEO
Local storm report, May 28, 8:50 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLOOD            HUNTINGTON              40.88N  85.50W
05/28/2011                   HUNTINGTON         IN   EMERGENCY MNGR

            MINOR FLOODING ON RURAL ROADS ON NORTH SIDE OF THE
            COUNTY

&&

EVENT NUMBER IWX1100934

CEO
Special weather statement, May 28, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011

INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA.

UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE AND WOODBURN...
  CONVOY...
  PAYNE AND ANTWERP...
  PAULDING...
  DIXON...TOWNLEY AND HARLAN...
  MCGILL... EDGERTON...
  FORT WAYNE...

LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
      4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:05 PM EDTSpecial Weather StatementIWXGrant25 min
May 28, 8:17 PM EDTSpecial Weather StatementIWXWells28 min
May 28, 8:24 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells51 min
May 28, 8:35 PM EDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke3 hr
May 28, 8:38 PM EDTSpecial Weather StatementIWXHuntington22 min
May 28, 8:41 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Miami, Wabash, Whitley34 min
May 28, 8:58 PM EDTAreal Flood AdvisoryIWXAllen, Fulton, Huntington, Kosciusko, Marshall, Miami and 4 more3 hr
May 29, 11:03 AM EDTRiver Flood WarningIWXAllen10 hr
May 29, 11:03 AM EDTRiver Flood WarningIWXHuntington, Wells46 hr
May 29, 11:12 AM EDTRiver Flood WatchIWXCarroll, White49 hr
May 29, 12:53 PM EDTSpecial Marine WarningIWX112 min
May 29, 1:56 PM EDTFlash Flood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more5 hr
May 29, 2:14 PM EDTSpecial Marine WarningIWX2 hr
May 29, 2:22 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke, White68 min
May 29, 2:38 PM EDTTornado WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke52 min
May 29, 2:56 PM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke49 min
May 29, 3:04 PM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Kosciusko, LaPorte, Marshall and 6 more56 min
May 29, 3:36 PM EDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph39 min
May 29, 3:57 PM EDTSpecial Weather StatementIWXKosciusko, Wabash, Whitley33 min
May 29, 4:11 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more49 min
May 29, 4:56 PM EDTSevere Thunderstorm WarningIWXDeKalb43 min
May 29, 5:15 PM EDTRiver Flood WarningIWXElkhart4 days
May 28, 9:55 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert35 min
May 28, 10:02 PM EDTSevere Thunderstorm WarningIWXAllen13 min
May 28, 10:09 PM EDTAreal Flood AdvisoryIWXPaulding, Putnam, Van Wert51 min
May 28, 10:21 PM EDTSevere Thunderstorm WarningIWXPutnam24 min
May 29, 4:39 PM EDTTornado WarningIWXFulton, Williams51 min
May 29, 3:34 PM EDTSpecial Weather StatementIWXCass26 min
May 29, 4:07 PM EDTSevere Thunderstorm WarningIWXBranch, Cass, Hillsdale, Saint Joseph68 min

Nearby

Special Weather Statements in Indiana, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.